Alert archive / California / Freeze Warnings in 2008

Freeze Warning 3, NWS Eureka, CA

April 23, 2008

NWS Eureka, CA issued this freeze warning at Apr 23, 2008, 4:05 AM PDT. It took effect at Apr 24, 2008, 3:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2008, 4:05 AM PDT (11:05 UTC)
In effect from
Apr 24, 2008, 3:00 AM PDT
Expired
Apr 24, 2008, 8:19 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 231105
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
405 AM PDT WED APR 23 2008

CAZ003-076-240015-
/O.NEW.KEKA.FZ.W.0003.080424T1000Z-080424T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
405 AM PDT WED APR 23 2008

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY. 

A COLD AIRMASS AND CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES
TO FALL RAPIDLY TONIGHT. TEMPERATURES WILL DROP INTO THE UPPER 20S
TO LOWER 30S EARLY THURSDAY MORNING AND REMAIN AT OR BELOW
FREEZING FOR SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
KENNEDY
3 follow-up statements
000 
WWUS76 KEKA 232200
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PDT WED APR 23 2008

CAZ003-076-241215-
/O.CON.KEKA.FZ.W.0003.080424T1000Z-080424T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
300 PM PDT WED APR 23 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY.

A COLD AIRMASS IN PLACE COUPLED WITH CLEARING SKIES AND LIGHT
WINDS BY LATE EVENING...WILL ALLOW TEMPERATURES TO FALL RAPIDLY
LATE TONIGHT. TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER
30S EARLY THURSDAY MORNING OVER SIGNIFICANT PORTIONS OF THE WARNING
AREA...AND COULD REMAIN AT OR BELOW FREEZING FOR SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS76 KEKA 241057
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
357 AM PDT THU APR 24 2008

CAZ003-076-241600-
/O.CON.KEKA.FZ.W.0003.000000T0000Z-080424T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
357 AM PDT THU APR 24 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A COLD AIRMASS IN PLACE COUPLED WITH CLEAR SKIES AND LIGHT
WINDS...WILL RESULT IN LOW TEMPERATURES THIS MORNING RANGING FROM THE
UPPER 20S TO LOWER 30S OVER SIGNIFICANT PORTIONS OF THE WARNING
AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS76 KEKA 241519
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
819 AM PDT THU APR 24 2008

...FREEZE WARNING FOR THE NORTH COAST INTERIOR AND MENDOCINO
INTERIOR HAS BEEN CANCELED...

CAZ003-076-241630-
/O.CAN.KEKA.FZ.W.0003.000000T0000Z-080424T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
819 AM PDT THU APR 24 2008

...FREEZE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FREEZE
WARNING. 

TEMPERATURES ARE NEAR TO ABOVE FREEZING NOW ACROSS THE AREA AND
THE OVERNIGHT AND EARLY MORNING FREEZE WARNING HAS BEEN CANCELED.
TEMPERATURES WILL CLIMB INTO THE 40S THROUGH THE MID MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 22, 5:10 PM PDT, 10 hours 55 minutes earlier.

Area forecast discussion, Apr 22, 5:10 PM PDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
510 PM PDT TUE APR 22 2008

.SYNOPSIS...SHOWERS WILL CONTINUE OVERNIGHT AS AN UPPER TROUGH MOVES
THROUGH THE PACIFIC NORTHWEST.  THE SHOWERS AND HIGHER ELEVATION
SNOW SHOWERS WILL TAPER OFF WEDNESDAY AS THE TROUGH MOVES EAST.  A
PERIOD OF DRIER AND WARMER WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY.

&&

.DISCUSSION...A FRONTAL BOUNDARY IS PUSHING WEST TO EAST THROUGH THE
CWA THIS AFTERNOON.  SHOWERS WILL CONTINUE INTO THE EVENING AS AN
UPPER TROUGH PASSES TO THE NORTH.  MODELS SHOW A WEAK BOUNDARY
MOVING ONTO THE COAST AROUND MIDNIGHT TONIGHT WITH A SLIGHT
ENHANCEMENT IN SHOWER ACTIVITY AS IT MOVES ONSHORE.  AS THE
SECONDARY BOUNDARY MOVES THROUGH...WINDS SHOULD TURN MORE TO THE
WEST AND DECREASE.  AS THE UPPER TROUGH MOVES EASTWARD ON
WEDNESDAY...SHOWERS WILL GRADUALLY TAPER OFF AND SHOULD END BY
THURSDAY MORNING.  WITH CLEARING SKIES AND LIGHT WINDS IN PLACE
WEDNESDAY NIGHT...EXPECTED TEMPS TO DROP TO NEAR FREEZING IN THE
MENDOCINO INTERIOR.  MOS GUIDANCE IS INCONSISTENT ON OVERNIGHT LOWS
AT KUKI WITH NAM GUIDANCE SHOWING 37 DEGREES AND THE GFS SHOWING
32.  EXPECT THAT FAVORED LOCATIONS WILL DIP BELOW THE FREEZING MARK
EARLY THURSDAY MORNING...BUT CONFIDENCE IN WIDESPREAD SUB-FREEZING
TEMPS IS NOT HIGH ENOUGH TO WARRANT A FREEZE WATCH OR WARNING AT
THIS TIME.

MODELS SHOW A WEAK WARM FRONT CLIPPING THE NORTHERN PART OF THE
STATE FRIDAY MORNING...BUT WITH A RIDGE BUILDING OVER THE EASTERN
PACIFIC...PRECIP DOES NOT LOOK TOO LIKELY AND WILL KEEP RAIN OUT OF
THE FORECAST FOR NOW.  MODEL AGREEMENT CONCERNING THE RIDGE BUILDING
TOWARD THE END OF THE WEEK HAS IMPROVED DRAMATICALLY COMPARED TO 24
HOURS AGO.  THE ECMWF HAS COME INTO LINE WITH THE REST OF THE
OPERATIONAL MODELS IN BOTH TIMING AMPLITUDE OF THE RIDGE.  THE RIDGE
AXIS IS EXPECTED TO BE ALONG THE WEST COAST SATURDAY WITH H5 HEIGHTS
REACHING 576DM OVER NW CALIFORNIA.  ALL MODELS POINT TO A BREAKDOWN
OF THE RIDGE AND A RETURN TO WET WEATHER FOR THE FIRST HALF OF NEXT
WEEK...AND WILL CONTINUE WITH CHANCE POPS IN THE FORECAST SUNDAY
THROUGH WEDNESDAY IN THE NORTHERN CWA WITH LIGHTER POPS SOUTH. KL

&&

.AVIATION...FRONT PASSED NORTH COAST (CEC, ACV) ABOUT NOON AND
SHOULD MOVE THROUGH EASTERN AND SOUTHERN AREAS BY 9PM. WIDESPREAD
MVFR CIGS AND LGT TO MOD RAIN AHEAD OF FRONT. AIRMASS WILL REMAIN
UNSTABLE BEHIND FRONT AS UPPER TROUGH IN OR FORECAST TO MOVE THROUGH
WED. WILL SEE BANDS OF SHWRS THOUGH REST OF NIGHT WITH MVFR BKN CIGS
AND LOCALLY MVFR VSBYS. DEAN

&&

.MARINE...SOUTHERLY WINDS BRIEFLY REACHED GALE GUSTS IN NORTHERN
WATERS THIS MORNING BEFORE FRONT PASSED THROUGH ABOUT 11AM-NOON.
WINDS NOW DROPPING OFF AND SHOULD DECREASE BELOW SMALL CRAFT THIS
EVENING. MAIN UPPER TROUGH STILL TO MOVE THROUGH WED AND ASSOCIATED
SURFACE LOW OFF OREGON COAST WILL FILL AND MOVE INLAND WED WITH
WINDS CONTINUING TO DECREASE AND SHIFT MORE WESTERLY. WEAK WARM
FRONT SWEEPS THROUGH OFFSHORE WATERS FRI THOUGH MODELS DIFFER ON
STRENGTH. WENT WITH STRONGER GFS WHICH ACTUALLY SWITCHES WINDS TO
SOUTH RATHER THAN NAM WHICH STILL HAS NORTHERLY WINDS. NEXT FRONT
APPROACHES SATURDAY AND PASSES THROUGH EARLY SUNDAY. SW-NW SWELLS
STAY IN 3 TO 6 FOOT RANGE THROUGH THE 5 DAY FORECAST PERIOD. DEAN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR WINDS PT ST GEORGE TO PT ARENA OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Freeze Warnings in California, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.